Moose Jaw police Sgt. Cliff Froehlich (FREE-lick) says the man died after taking the pill, which was filled with fentanyl.
Fentanyl is a painkiller that is 50 to 100 times more powerful than morphine that dealers mix with heroin, oxycodone and other drugs.
Froehlich says it's best to stay away from the drug, which is round, blue-green in colour with the number 80 on it.
The powerful painkiller has been linked to more than 100 deaths in Alberta since 2014.
Police in Vancouver, Calgary, Saskatoon, Vernon, B.C. and on the Blood reserve in Alberta have issued several warnings about the dangers of fentanyl.
Calgary police say they have made 13 fentanyl seizures since January and believe the drug was a contributing factor in 29 deaths in the region last year.
The Blood Tribe has posted a warning about the drug on its community website and is starting an emergency phone hotline.
The symptoms of an overdose from fentanyl include difficulty talking or walking, sudden drowsiness, difficulty breathing and losing consciousness.
(CKRM, The Canadian Press)Suggest a correction